Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 86, NWS Milwaukee, WI

June 8, 20119 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 8:15 PM CDT for 9 counties in Wisconsin. It was in force for 45 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:15 PM CDT (01:15 UTC)
Expired
Jun 8, 2011, 9:00 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
100.0 mph

Counties Dane County, WI, Dodge County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:17 PM CDTTSTM WND DMG2 Wsw Sun Prairie, WIMULTIPLE SMALL ALUMINUM GROUND-MOUNTED FLAG POLES BLOWN DOWN.
Jun 8, 8:19 PM CDTTSTM WND GST 56Janesville Airport, WI
Jun 8, 8:22 PM CDTTSTM WND DMGSe Evansville, WI17 AND 24 INCH DIAMETER TREES DOWN.
Jun 8, 8:25 PM CDTTSTM WND GST 70Evansville, WI
Jun 8, 8:25 PM CDTTSTM WND GST 70Sun Prairie, WI
Jun 8, 8:30 PM CDTTSTM WND DMG1 S Jefferson, WIBUSINESS CLOSED DUE TO ROOF DAMAGE FROM HIGH WINDS. PART OF ROOF OFF OF NEARBY HOME. MCDONALDS SIGN DAMAGED. LOTS OF TREES DOWN AS WELL. TIME ESTIMATED FROM RADAR.
Jun 8, 8:30 PM CDTTSTM WND DMG2 Sw Fort Atkinson, WIINTERSECTION OF HWY 26...AND HWY 106...MAJOR TREE DAMAGE...10-15 2 FT DIAMETER TREES UPROOTED WITH MANY SNAPPED BRANCHES...TIME ESTIMATED FROM RADAR. DELAYED REPORT.
Jun 8, 8:30 PM CDTTSTM WND GST 45Fort Atkinson, WIFTATK
Jun 8, 8:30 PM CDTTSTM WND GST 653 Wnw Jefferson, WI
Jun 8, 8:30 PM CDTTSTM WND GST 702 N Cambridge, WI
Jun 8, 8:35 PM CDTTSTM WND DMG2 W Delavan, WIROOF DAMAGE TO BUILDINGS.
Jun 8, 8:35 PM CDTTSTM WND DMGHebron, WILOTS OF TREE DAMAGE. 6-8 INCH BRANCHES DOWN.
Jun 8, 8:45 PM CDTTSTM WND DMGDane, WILARGE TREE LIMBS DOWN ON HIGHWAY 14...LIMBS BLOCKED TRAFFIC GOING SOUTHBOUND. ESTIMATED 55 MPH WINDS.
Jun 8, 8:45 PM CDTTSTM WND GST 50Nws Sullivan/Milwaukee, WIPOWER FAILURE WITH WIND MEASURING EQUIPMENT.
Jun 8, 8:50 PM CDTTSTM WND GST 49Palmyra, WIPLNYR
Jun 8, 8:50 PM CDTTSTM WND GST 573 Se Eagle, WI
Jun 8, 8:54 PM CDTTSTM WND GST 62Lake Geneva, WILKGEN
Jun 8, 8:55 PM CDTTSTM WND DMG2 Sse Palmyra, WINUMEROUS BRANCHES DOWN AND A FEW TREES DOWN. ONE LARGE TREE DOWN BLOCKING ROAD AT INTERSECTION OF TOWER ROAD AND YOUNG ROAD. TIME ESTIMATED.
Jun 8, 8:56 PM CDTTSTM WND DMG2 N Darien, WILARGE TREES 2 FEET IN DIAMETER HAVE BEEN UPROOTED.
Jun 8, 8:57 PM CDTTSTM WND GST 55Nws Sullivan/Milwaukee, WISUSTAINED 30 MPH WITH GUSTS TO 55 MPH.
Jun 8, 8:58 PM CDTTSTM WND GST 573 Se Eagle, WICW8077
Jun 8, 9:00 PM CDTTSTM WND DMGDousman, WI3.5 FT DIAMETER TREE 55-60 FT TALL BLOWN OVER DURING STORM. THE TREE WAS OLD GROWTH AND HAD SOME DRY ROT INSIDE OF TRUNK. NO PROPERTY DAMAGE OR INJURIES. DELAYED REPORT.
Jun 8, 9:01 PM CDTHAIL 0.251 Ne Oconomowoc, WI
Jun 8, 9:03 PM CDTTSTM WND GST 805 Ne Beloit, WI
Jun 8, 9:10 PM CDTTSTM WND DMG1 Ene Muskego, WISMALL PIECE OF ALUMINUM SIDING BLOWN OFF HOUSE.
Jun 8, 9:10 PM CDTTSTM WND GST 462 Se Camp Lake, WITREVR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KMKX 090115
SVRMKX
WIC025-027-055-059-079-101-105-127-133-090200-
/O.NEW.KMKX.SV.W.0086.110609T0115Z-110609T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  RACINE COUNTY IN SOUTHEAST WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 900 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
  EXTREME DAMAGING HURRICANE FORCE WINDS IN EXCESS OF 100 MPH.  THIS
  STORM WAS LOCATED NEAR EDGERTON...AND MOVING EAST AT 90 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON...WATERTOWN...WHITEWATER...DELAVAN LAKE...ELKHORN...
  OKAUCHEE LAKE...WILLIAMS BAY...DELAFIELD...WALES...HARTLAND...EAST
  TROY...LAKE GENEVA...MUKWONAGO...PEWAUKEE...SUSSEX...DOWNTOWN
  WAUKESHA...TWIN LAKES...BROOKFIELD...NEW BERLIN AND WIND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
      4329 8963 4324 8860 4306 8786 4301 8789
      4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0114Z 279DEG 76KT 4283 8888
WIND...HAIL 100MPH 1.00IN

$$

MRC
3 follow-up statements
151 
WWUS53 KMKX 090127
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
827 PM CDT WED JUN 8 2011

WIC025-027-055-059-079-101-105-127-133-090200-
/O.CON.KMKX.SV.W.0086.000000T0000Z-110609T0200Z/
MILWAUKEE WI-RACINE WI-DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-
WALWORTH WI-ROCK WI-KENOSHA WI-
827 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
ROCK...WALWORTH...WAUKESHA...JEFFERSON...SOUTHERN DODGE...EASTERN
DANE...RACINE AND MILWAUKEE COUNTIES UNTIL 900 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH.  THIS STORM WAS LOCATED
NEAR MILTON...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  WATERTOWN...WHITEWATER...DELAVAN LAKE...OKAUCHEE LAKE...ELKHORN...
  WILLIAMS BAY...DELAFIELD...WALES...HARTLAND...EAST TROY...LAKE
  GENEVA...MUKWONAGO...PEWAUKEE...SUSSEX...DOWNTOWN WAUKESHA...TWIN
  LAKES...CAMP LAKE...PADDOCK LAKE...UNION GROVE AND WIND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
GREEN AND ROCK COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
      4329 8963 4324 8860 4306 8786 4301 8789
      4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0126Z 281DEG 46KT 4273 8890
WIND...HAIL 100MPH 1.00IN

$$

SEARS
589 
WWUS53 KMKX 090139
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 PM CDT WED JUN 8 2011

WIC025-027-055-059-079-101-105-127-133-090200-
/O.CON.KMKX.SV.W.0086.000000T0000Z-110609T0200Z/
MILWAUKEE WI-RACINE WI-DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-
WALWORTH WI-ROCK WI-KENOSHA WI-
839 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
ROCK...WALWORTH...WAUKESHA...JEFFERSON...SOUTHERN DODGE...EASTERN
DANE...RACINE AND MILWAUKEE COUNTIES UNTIL 900 PM CDT...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH.  THIS STORM WAS LOCATED
7 MILES SOUTHEAST OF MILTON...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WATERTOWN...WHITEWATER...DELAVAN LAKE...ELKHORN...EAST TROY...
  WILLIAMS BAY...LAKE GENEVA...MUKWONAGO...TWIN LAKES...WIND LAKE...
  WALES...CAMP LAKE...MUSKEGO...PADDOCK LAKE...UNION GROVE...
  DELAFIELD...DOWNTOWN WAUKESHA...NEW BERLIN...HARTLAND AND OKAUCHEE
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
GREEN AND ROCK COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
      4325 8909 4324 8860 4306 8787 4301 8789
      4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0139Z 274DEG 33KT 4273 8880
WIND...HAIL 100MPH 1.00IN

$$

SEARS
900 
WWUS53 KMKX 090149
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT WED JUN 8 2011

WIC025-027-055-059-079-101-105-127-133-090200-
/O.CON.KMKX.SV.W.0086.000000T0000Z-110609T0200Z/
MILWAUKEE WI-RACINE WI-DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-
WALWORTH WI-ROCK WI-KENOSHA WI-
849 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
ROCK...WALWORTH...WAUKESHA...JEFFERSON...SOUTHERN DODGE...EASTERN
DANE...RACINE AND MILWAUKEE COUNTIES UNTIL 900 PM CDT...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH.  THIS STORM WAS LOCATED
5 MILES NORTHWEST OF ELKHORN...MOVING EAST AT 60 MPH.

IN ADDITION...AT 835 PM CDT SEVERE ROOF DAMAGE WAS REPORTED 2 MILES 
WEST OF DELAVAN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ELKHORN...WILLIAMS BAY...OKAUCHEE LAKE...DELAFIELD...WALES...LAKE
  GENEVA...EAST TROY...HARTLAND...MUKWONAGO...TWIN LAKES...WIND
  LAKE...CAMP LAKE...PADDOCK LAKE...UNION GROVE...MUSKEGO...
  FRANKLIN...STURTEVANT...NEW BERLIN...PLEASANT PRAIRIE AND HALES
  CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
GREEN...ROCK...AND WALWORTH COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
      4325 8909 4324 8860 4306 8787 4301 8789
      4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0148Z 276DEG 54KT 4270 8859
WIND...HAIL 100MPH 1.00IN

$$

SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 5 hours earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED JUN 8 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY.

EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT
LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF
THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS
EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER
CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS.
LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES
SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH
MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS.

STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD
FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS
BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS
WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS
LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO
UPPER 50S INLAND.

THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE
AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH
UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH
PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A
STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND
SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD
TOWARD THE AREA.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL
BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK
SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY.  NWD MOVEMENT IN
RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS
AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT.  MODERATE
LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND
FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI.  SRN WI IS ALSO
CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL
THETA-E ADVECTION SPREADING ACROSS THE REGION.  PWAT VALUES SURGE TO
1-1.5 INCHES AGAIN.  ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY
RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH
OF THE BAROCLINIC ZONE INTO SRN WI.  WARM CLOUD DEPTH INCREASES TO
ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS.
ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET
PASSING ACROSS REGION ON FRI AS WELL.  HENCE WL CONTINUE LIKELY POPS
LATER THU NGT INTO FRI.

DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY
EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF
RAIN TO SPREAD IN LATER IN THE NIGHT.

FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT.  SHORT TERM
GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN
IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING
THIS TIME.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE
EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE
SOUTHWEST TO THE WEST.  AT THE START OF THE PERIOD...LONG TERM
GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN
GTLAKES REGION FOR THE END OF THE WEEKEND.  BY MONDAY...WEAK RIDGING
HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL.  WEAK
SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY
NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING
DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI.  HENCE WL
NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD
FROM MON THROUGH TUE.

GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM
OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS.  WITH GRADUAL
CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING
THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT
WEEK.  ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE
COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE
AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN
SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH
LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR
VISIBILITIES POSSIBLE IN ANY STORMS.

WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN
NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS
POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO
DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY.
FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH
MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN
WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET
ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE
COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND
GUSTS TO 50 KNOTS.

WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL
PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH
THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS
THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE
THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS
WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.CONFIDENCE...

TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT...LOW TO MEDIUM.
SATURDAY...MEDIUM.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH.
MONDAY THROUGH WEDNESDAY...LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT WED JUN 8 2011

WIZ046-047-051-052-056>060-062>072-092345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 11 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS
THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A
NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY
RAINFALL IS POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-092345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE
MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP
LATE TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA
THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE
AREA.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS
SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY
FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 8, 7:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FUNNEL CLOUD     SW MADISON              43.08N 89.38W
06/08/2011                   DANE               WI   LAW ENFORCEMENT

&&

WIMBERLEY
Local storm report, Jun 8, 7:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
757 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND GST     BELLEVILLE              42.86N 89.54W
06/08/2011  E80 MPH          DANE               WI   TRAINED SPOTTER

            HORIZONTAL RAIN AND HAIL.

&&

MBK
Local storm report, Jun 8, 8:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             MOUNT HOREB             43.01N 89.73W
06/08/2011  E0.50 INCH       DANE               WI   TRAINED SPOTTER

            DIME SIZE HAIL. ESTIMATED 70 MPH WIND GUST...BASED ON
            OBJECTS BLOWN AROUND.

0714 PM     HAIL             BARNEVELD               43.01N 89.90W
06/08/2011  M0.75 INCH       IOWA               WI   TRAINED SPOTTER

0746 PM     HAIL             3 N HARTFORD            43.37N 88.39W
06/08/2011  M1.00 INCH       WASHINGTON         WI   TRAINED SPOTTER

0750 PM     HAIL             3 NE MCFARLAND          43.05N 89.25W
06/08/2011  M1.75 INCH       DANE               WI   LAW ENFORCEMENT

            AT INTERSECTION OF HIGHWAY 18 AND HIGHWAY AB.

0740 PM     TSTM WND DMG     2 E PAOLI               42.93N 89.48W
06/08/2011                   DANE               WI   TRAINED SPOTTER

            10 INCH DIAMETER TREE DOWN ACROSS A ROAD.

&&

WIMBERLEY
Local storm report, Jun 8, 8:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             1 E VERONA              42.99N 89.52W
06/08/2011  M1.75 INCH       DANE               WI   LAW ENFORCEMENT

0759 PM     FUNNEL CLOUD     MCFARLAND               43.02N 89.29W
06/08/2011                   DANE               WI   LAW ENFORCEMENT

&&

WIMBERLEY
Local storm report, Jun 8, 8:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     REWEY                   42.84N 90.40W
06/08/2011                   IOWA               WI   LAW ENFORCEMENT

            UTILITY POLES DOWN.

0755 PM     HAIL             MADISON                 43.08N 89.38W
06/08/2011  M0.50 INCH       DANE               WI   TRAINED SPOTTER

0756 PM     HAIL             SHOREWOOD HILLS         43.08N 89.45W
06/08/2011  M0.88 INCH       DANE               WI   TRAINED SPOTTER

0756 PM     HAIL             SW MADISON              43.08N 89.38W
06/08/2011  M0.50 INCH       DANE               WI   TRAINED SPOTTER

&&

WIMBERLEY
Local storm report, Jun 8, 8:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MADISON                 43.08N 89.38W
06/08/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:15 PM CDTSevere Thunderstorm WarningMKXDane60 min
Jun 8, 7:38 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette67 min
Jun 8, 7:39 PM CDTTornado WarningMKXDane51 min
Jun 8, 7:44 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette, Rock, Sauk46 min
Jun 8, 7:51 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jun 8, 8:05 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha40 min
Jun 8, 8:08 PM CDTSpecial Marine WarningMKX52 min
Jun 8, 8:24 PM CDTSpecial Marine WarningMKX111 min
Jun 8, 8:32 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette28 min
Jun 8, 8:43 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac34 min
Jun 8, 8:59 PM CDTSpecial Marine WarningMKX79 min
Jun 8, 9:01 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more59 min
Jun 8, 9:11 PM CDTAreal Flood AdvisoryMKXGreen, Kenosha, Lafayette, Racine, Rock, Walworth3 hr
Jun 8, 9:12 PM CDTSevere Thunderstorm WarningMKXGreen, Rock48 min
Jun 9, 3:38 AM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.